Alert archive / Massachusetts / Gale Watches in 2008
Gale Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale watch at Sep 24, 2008, 9:25 AM EDT. It took effect at Sep 25, 2008, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 24, 2008, 9:25 AM EDT (13:25 UTC)
- In effect from
- Sep 25, 2008, 12:00 PM EDT
- Expired
- Sep 24, 2008, 3:50 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
715 WHUS71 KBOX 241325 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 925 AM EDT WED SEP 24 2008 ANZ254-255-242130- /O.EXT.KBOX.SC.Y.0214.000000T0000Z-080925T1600Z/ /O.NEW.KBOX.GL.A.0002.080925T1600Z-080926T0800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 925 AM EDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 12 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 12 PM EDT THURSDAY. SEAS WILL CONTINUE BETWEEN 5 AND 6 FEET TODAY ALONG WITH OCCASIONAL NORTHEAST WIND GUSTS TO 25 KNOTS. SEAS WILL CONTINUE TO INCREASE TONIGHT AND THURSDAY AS NORTHEAST WINDS STRENGTHEN. BY THURSDAY AFTERNOON...SEAS MAY BUILD TO BETWEEN 7 AND 12 FEET ALONG WITH THE POTENTIAL FOR NORTHEAST WIND GUSTS TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ235-237-242130- /O.EXT.KBOX.SC.Y.0214.080924T1800Z-080925T1600Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 925 AM EDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 12 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 12 PM EDT THURSDAY. INCREASING EASTERLY SWELL WILL RESULT IN SEAS BUILDING TO BETWEEN 3 AND 5 FEET ACROSS RHODE ISLAND AND BLOCK ISLAND SOUNDS THIS AFTERNOON WITH NORTHEAST WIND GUSTS AROUND 20 KNOTS. SEAS WILL CONTINUE TO INCREASE TONIGHT THROUGH THURSDAY. BY THURSDAY AFTERNOON...SEAS MAY REACH BETWEEN 5 AND 8 FEET ALONG WITH NORTHEAST WIND GUSTS OVER 30 KNOTS. && $$ ANZ231>234-236-250-242130- /O.EXT.KBOX.SC.Y.0215.080925T0900Z-080925T1600Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 925 AM EDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TO 12 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 AM TO 12 PM EDT THURSDAY. HIGH PRESSURE TO OUR NORTH AND A DISORGANIZED LOW PRESSURE SYSTEM TO OUR SOUTH WILL CAUSE NORTHEAST WINDS TO VERY LATE TONIGHT AND INTO THURSDAY. NORTHEAST WINDS WILL INCREASE TO BETWEEN 15 AND 20 KNOTS WITH GUSTS TO 25 KNOTS BY DAYBREAK THURSDAY. THESE WINDS WILL CONTINUE THURSDAY AND THURSDAY NIGHT. SOME OF THE SOUNDS WILL LIKELY SEE WINDS GUSTS OVER 30 KNOTS BY THURSDAY AFTERNOON. SEAS SHOULD BUILD TO BETWEEN 4 AND 7 FEET DURING THE DAY ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
215 WHUS71 KBOX 241950 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 350 PM EDT WED SEP 24 2008 ANZ231-234-250400- /O.CAN.KBOX.SC.Y.0215.080925T0900Z-080925T1600Z/ /O.NEW.KBOX.SC.Y.0216.080925T1800Z-080926T0000Z/ /O.NEW.KBOX.GL.A.0003.080926T0000Z-080926T0900Z/ CAPE COD BAY-BUZZARDS BAY- 350 PM EDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HIGH PRESSURE TO OUR NORTH AND EAST AND A SLOWLY ORGANIZING LOW PRESSURE SYSTEM TO OUR SOUTH WILL AID IN TIGHTENING THE PRESSURE GRADIENT OVER THE NEXT COUPLE OF DAYS. THE GRADIENT MAY TIGHTEN ENOUGH TO ALLOW FOR GALE FORCE WINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ236-250400- /O.CAN.KBOX.SC.Y.0215.080925T0900Z-080925T1600Z/ /O.NEW.KBOX.SC.Y.0216.080925T2200Z-080926T0000Z/ /O.NEW.KBOX.GL.A.0003.080926T0000Z-080926T0900Z/ NARRAGANSETT BAY- 350 PM EDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 8 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM TO 8 PM EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HIGH PRESSURE TO OUR NORTH AND EAST AND A SLOWLY ORGANIZING LOW PRESSURE SYSTEM TO OUR SOUTH WILL AID IN TIGHTENING THE PRESSURE GRADIENT OVER THE NEXT COUPLE OF DAYS. THE GRADIENT MAY TIGHTEN ENOUGH TO ALLOW FOR GALE FORCE WINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ254-255-250400- /O.EXT.KBOX.SC.Y.0214.000000T0000Z-080925T1800Z/ /O.UPG.KBOX.GL.A.0002.080925T1600Z-080926T0800Z/ /O.NEW.KBOX.GL.W.0037.080925T1800Z-080926T0900Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 350 PM EDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THURSDAY TO 5 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE TO OUR NORTH AND EAST AND A SLOWLY ORGANIZING LOW PRESSURE SYSTEM TO OUR SOUTH WILL AID IN TIGHTENING THE PRESSURE GRADIENT OVER THE NEXT COUPLE OF DAYS. THE GRADIENT WILL LIKELY TIGHTEN ENOUGH TO ALLOW FOR GALE FORCE WINDS BEGINNING THURSDAY AFTERNOON AND LASTING THROUGH AT LEAST THURSDAY NIGHT. SEAS WILL BUILD MARKEDLY AS A RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-250400- /O.EXT.KBOX.SC.Y.0214.000000T0000Z-080926T0000Z/ /O.NEW.KBOX.GL.A.0003.080926T0000Z-080926T0900Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 350 PM EDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THURSDAY. HIGH PRESSURE TO OUR NORTH AND EAST AND A SLOWLY ORGANIZING LOW PRESSURE SYSTEM TO OUR SOUTH WILL AID IN TIGHTENING THE PRESSURE GRADIENT OVER THE NEXT COUPLE OF DAYS. THE GRADIENT WILL LIKELY TIGHTEN ENOUGH TO ALLOW FOR MARGINAL GALE FORCE WINDS BEGINNING THURSDAY EVENING AND LASTING THROUGH AT LEAST THURSDAY NIGHT. SEAS WILL BUILD MARKEDLY AS A RESULT. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232-233-250-250400- /O.EXT.KBOX.SC.Y.0215.080925T1200Z-080926T0000Z/ /O.NEW.KBOX.GL.A.0003.080926T0000Z-080926T0900Z/ NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 350 PM EDT WED SEP 24 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY. HIGH PRESSURE TO OUR NORTH AND EAST AND A SLOWLY ORGANIZING LOW PRESSURE SYSTEM TO OUR SOUTH WILL AID IN TIGHTENING THE PRESSURE GRADIENT OVER THE NEXT COUPLE OF DAYS. THE GRADIENT WILL LIKELY TIGHTEN ENOUGH TO ALLOW FOR MARGINAL GALE FORCE WINDS BEGINNING THURSDAY EVENING AND LASTING THROUGH AT LEAST THURSDAY NIGHT. SEAS WILL BUILD MARKEDLY AS A RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Sep 24, 4:32 AM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 24, 4:32 AM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT WED SEP 24 2008
.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHEAST WILL PROVIDE ANOTHER DAY OF
PLEASANT AUTUMN WEATHER. THEREAFTER...A COASTAL STORM WILL BRING A
PROLONG PERIOD OF RAIN...LIKELY HEAVY AT TIMES TO SOUTHERN NEW
ENGLAND FROM THURSDAY NIGHT THROUGH SATURDAY. RAIN SHOULD BECOME
MORE SHOWERY BY SUNDAY...THEN DRY AND SEASONABLE WEATHER WILL RETURN
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS WILL QUICKLY BURN
OFF BY MID MORNING. OTHERWISE...ONE MORE SUNNY AND BEAUTIFUL DAY IS
ON TAP FOR SOUTHERN NEW ENGLAND. 850 MB TEMPERATURES BETWEEN +8C
AND +9C WITH PLENTY OF SUNSHINE SHOULD YIELD HIGH TEMPERATURES IN
THE UPPER 60S AND LOWER 70S ACROSS THE INTERIOR. HOWEVER...AN
ONSHORE FLOW ALONG THE COAST SHOULD HOLD HIGH TEMPERATURES IN THE
MID 60S ACROSS THIS REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
GENERALLY MOSTLY CLEAR SKIES WILL CONTINUE TONIGHT. HOWEVER...SOME
THIN HIGH CLOUDINESS WILL BEGIN TO INCREASE AFTER MIDNIGHT. LOW
TEMPERATURES SHOULD FALL WELL DOWN INTO THE 40S ACROSS MUCH OF THE
REGION...WITH LOWER 50S EXPECTED IN THE URBAN HEAT ISLANDS OF BOSTON
AND PROVIDENCE. PATCHY GROUND FOG MAY ONCE AGAIN DEVELOP IN THE
TYPICALLY PRONE LOCATIONS.
THURSDAY...
A DISORGANIZED TROPICAL LOW CURRENTLY OVER THE CARIBBEAN WILL BEGIN
TO SEND TROPICAL MOISTURE NORTHWARD. THIS SHOULD LEAD SKIES
BECOMING CLOUDY FROM SOUTH TO NORTH DURING THE DAY ON THURSDAY.
MUCH OF THE DAY WILL PROBABLY REMAIN DRY...BUT BY LATE AFTERNOON AND
EARLY EVENING SHOWERS MAY BEGIN TO ARRIVE ACROSS LOCATIONS SOUTH OF
THE MASSACHUSETTS TURNPIKE. THEREFORE...WILL INSERT 20 TO 30 POPS
TOWARD EVENING IN THIS REGION.
AS FOR HIGH TEMPERATURES...UNDERCUT GUIDANCE AND PARTICULARLY THE
MET NUMBERS WHICH SEEMED SEVERAL DEGREES TOO WARM. 850 MB TEMPERATURES
WARM BETWEEN +10C TO +12C...BUT WITH AN INCREASE IN CLOUD COVER AND
AN ONSHORE FLOW...HIGHS SHOULD HOLD MAINLY IN THE LOWER TO MID 60S
ACROSS MUCH OF THE REGION. IT WILL BECOME QUITE BREEZY ALONG THE
SOUTH COAST AND PARTICULARLY THE CAPE AND ISLANDS WHERE 35 MPH WIND
GUSTS WILL BE POSSIBLE. THIS WILL MAKE IT FEEL A BIT CHILLY FOR
LATE SEPTEMBER. IN ADDITION...HIGH SEAS OVER THE OPEN OCEAN WILL
LIKELY CREATE HIGH SURF ON AREA BEACHES. A HIGH SURF ADVISORY WILL
LIKELY BE NEEDED FOR PORTIONS OF THE COAST ON THURSDAY.
THE NICEST WEATHER SHOULD BE FOUND IN SOUTHERN NEW HAMPSHIRE...WHERE
THE CLOUDS WILL ARRIVE LATER IN THE DAY ALLOWING HIGHS TO PROBABLY
REACH INTO THE UPPER 60S TO AROUND 70.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
*** POTENTIAL FOR HEAVY RAINFALL THURSDAY NIGHT THROUGH SATURDAY ***
00Z MODELS HAVE COME INTO BETTER AGREEMENT ON THE POTENTIAL FOR
HEAVY RAINFALL ACROSS MUCH OF THE REGION THU NIGHT THROUGH SAT. ALL
MODEL GUIDANCE POINTS TO A LARGE AMPLITUDE RIDGE OVER THE WESTERN
ATLC TO COMBINE WITH AN EVOLVING MID LEVEL LOW OVER THE MID ATLC.
THESE TWO FEATURES WILL COMBINE TO CIRCULATE A DEEP LAYER SOUTHERLY
FLOW FROM THE TROPICS NORTHWARD INTO SOUTHERN NEW ENGLAND.
THE FOCUS FOR HEAVY RAIN THU NIGHT THROUGH FRI NIGHT WILL BE AN
INVERTED TROF/COASTAL FRONT EXTENDING NORTHWARD FROM THE MID ATLC
LOW INTO SOUTHEAST NEW ENGLAND. THIS BOUNDARY IS ALSO THE LEADING
EDGE OF A TROPICAL AIRMASS WITH PWATS 2 INCHES AND GREATER
OVERSPREADING MUCH OF THE REGION EARLY FRI INTO SAT. THE COMBINATION
OF THE INVERTED TROF/COASTAL FRONT AND A TROPICAL AIRMASS WILL
INCREASE THE RISK OF HEAVY RAINFALL. AT THIS TIME RANGE ITS
DIFFICULT TO PINPOINT THE AXIS OF HEAVIEST RAIN...BUT LATEST
INDICATIONS ARE FOR THE GREATEST RISK OF HEAVY RAIN OVER CT/RI AND
EASTERN MA GIVEN PROXIMITY TO LOW LEVEL BOUNDARY.
FOR THU NIGHT AND FRI...INCREASING PRES GRADIENT AND LOW LEVEL WIND
FIELDS WILL RESULT IN WINDY CONDITIONS ALONG THE COAST...PROVIDING A
WIND SWEPT RAIN.
BY SATURDAY...THE TROPICAL WAVE CURRENTLY NEAR HISPANIOLA ALONG WITH
THE COASTAL LOW OVER THE MID ATLC COAST WILL LIFT NORTHWARD TOWARD
SOUTHERN NEW ENGLAND. MODELS DIFFER ON THE TIMING AND INTENSITY OF
THESE FEATURES...HOWEVER ANOTHER ROUND OF HEAVY RAIN APPEARS LIKELY
SOME TIME SAT. IN ADDITION...IT WILL FEEL TROPICAL HERE SAT AS DEW
PTS SURGE INTO THE 60S AND POSSIBLY HIGHER.
BY SUNDAY...THE DEEP LAYER TROPICAL MOISTURE WILL LIKELY EXIT
OFFSHORE. HOWEVER...TROFFINESS ALOFT AND AT THE SURFACE SUGGEST
SHOWERS ARE POSSIBLE. NOT EXPECTING RAIN EVERY HOUR OF THE DAY
SUNDAY...SO A WASHOUT IS NOT EXPECTED.
MONDAY AND TUESDAY...
GOOD MODEL AGREEMENT THAT RIDGING DEVELOPS ACROSS THE AREA PROVIDING
DRY WEATHER AND SEASONABLE TEMPERATURES.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
TODAY...MAINLY VFR. HOWEVER...A FEW HOURS OF LOCALIZED MVFR/IFR
CONDITIONS IN PATCHY GROUND FOG ARE POSSIBLE EARLY THIS MORNING IN
THE TYPICALLY PRONE LOCATIONS.
TONIGHT...MAINLY VFR. HOWEVER...PATCHY GROUND FOG WILL ONCE AGAIN
BE POSSIBLE LATE IN THE TYPICAL LOCATIONS.
WEDNESDAY...PROBABLY VFR FOR A GOOD PORTION OF THE DAY DESPITE THE
INCREASE IN THICK MID AND HIGH LEVEL CLOUDINESS. HOWEVER...WE MAY
SEE SOME MVFR IN LOW CLOUDS BEGIN TO MOVE IN DURING THE AFTERNOON
SOUTH OF THE MA PIKE WITH AN INCREASE IN LOW LEVEL MOISTURE.
OUTLOOK...THU NIGHT THROUGH SUN...
THU NIGHT THROUGH SAT NIGHT...MVFR/IFR CONDITIONS IN RAIN /HEAVY AT
TIMES/ AND FOG. LOW LEVEL WIND SHEAR POSSIBLE THU NIGHT INTO FRI
NIGHT WITH COASTAL FRONT DEVELOPING.
SUNDAY...CONDITIONS SHOULD IMPROVE TO MVFR/VFR IN SCATTERED SHOWERS.
&&
.MARINE...
TODAY...
PERSISTENT EAST TO NORTHEAST FLOW WILL CONTINUE TO RESULT IN 5 TO 6
FOOT SEAS ACROSS THE SOUTHERN OUTER-WATERS WITH OCCASIONAL NORTHEAST
WINDS GUSTS TO 25 KNOTS. THEREFORE...SCA CONTINUE FOR THESE
LOCATIONS. WILL ALSO ADD BLOCK ISLAND AND RHODE ISLAND SOUNDS TO
SCA HEADLINES THIS AFTERNOON...AS EASTERLY SWELL MAY BUILD TO
BETWEEN 3 TO 5 FEET.
TONIGHT...
EAST TO NORTHEAST FLOW WILL BEGIN TO STRENGTHEN A BIT MORE LATE
TONIGHT AS THE PRESSURE GRADIENT INCREASE FROM THE HIGH TO OUR NORTH
AND THE LOW WELL TO OUR SOUTH. WE SHOULD SEE SCA CONDITIONS DEVELOP
ACROSS MOST OF OUR WATERS TOWARD DAYBREAK.
THURSDAY...
FAIRLY STRONG HIGH PRESSURE OVER EASTERN CANADA WILL CREATE A PRETTY
GOOD NORTHEAST WIND ACROSS MUCH OF OUR REGION FOR THIS TIME OF
YEAR. IN FACT...BUFKIT SHOWING THE POTENTIAL FOR SOME 35 KNOT WIND
GUSTS ACROSS OUR SOUTHERN OUTER-WATERS BY AFTERNOON.
THEREFORE...HAVE HOISTED A GALE WATCH FROM THURSDAY AFTERNOON INTO
THE NIGHT FOR OUR SOUTHERN OUTER-WATERS WITH THE POTENTIAL FOR 35
KNOT WIND GUSTS. SEAS MAY ALSO BUILD TO BETWEEN 7 AND 12 FEET IN
THIS REGION. SCA HEADLINES ARE POSTED FOR THE REST OF THE
REGION...EXCEPT BOSTON HARBOR.
OUTLOOK...THU NIGHT THROUGH SUN...
THU NIGHT AND FRI...LOW RISK OF ONSHORE GALES ESPECIALLY SOUTH COAST
AND CAPE COD WATERS. ELSEWHERE 20-30 KT OF ONSHORE FLOW EXPECTED.
RAIN HEAVY AT TIMES ALONG WITH FOG ALSO ANTICIPATED. ALSO...SEAS
WILL BE ROUGH WITH ONSHORE FLOW AND LONG FETCH.
SAT...TROPICAL LOW CURRENTLY NEAR HISPANIOLA WILL BE MOVING NORTH
AND MAY TRACK NEAR NANTUCKET SAT-SAT NIGHT.
SUN...WINDS DIMINISH AND SEAS BEGIN TO SUBSIDE.
&&
.HYDROLOGY...
ALL MODEL GUIDANCE WHICH INCLUDES THE 00Z ECMWF/UKMET/GFS/GEFS/03Z
SREF AND PLUME DIAGRAMS FROM THE 00Z GEFS ALL SUGGEST THE POTENTIAL
FOR HEAVY RAINFALL HERE THU NIGHT THROUGH SAT NIGHT. MODELS DIFFER
ON THE LOCATION OF THE HEAVIEST RAINFALL...BUT GOOD MODEL AGREEMENT
ON A WIDESPREAD 1-2 INCH RAINFALL WITH A LOW RISK OF EXCESSIVE RAINS
WITH ISOLATED AMOUNTS OF 3-5 INCHES...LIKELY WHERE THE INVERTED
TROF/COASTAL FRONT SETS UP. URBRAN/POOR DRAINAGE IS THE GREATEST
THREAT AS OUR RIVERS AND STREAMS ARE EXPERIENCING LOW FLOWS AT THE
MOMENT. HOWEVER IF RAINFALL APPROACHES 3-5 INCHES RIVER FLOODING
WILL BECOME A CONCERN.
&&
.TIDES/COASTAL FLOODING...
STRONG ONSHORE FLOW AND LONG EASTERLY FETCH WILL BUILD LARGE SEAS ON
THE OCEAN WATERS. FORTUNATELY ASTRONOMICAL TIDES ARE FAIRLY LOW AND
DURATION OF WIND WILL BE BRIEF...SO THE RISK OF COASTAL FLOODING IS
LOW. HOWEVER...CAN/T TOTALLY RULE OUT MINOR FLOODING/SPLASH OVER THU
NIGHT INTO FRI NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM THURSDAY TO 4 AM EDT FRIDAY FOR
ANZ231>234-236-250.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 4 AM EDT
FRIDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR ANZ254-255.
&&
SYNOPSIS...NOCERA
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...NOCERA
AVIATION...NOCERA/FRANK
MARINE...NOCERA/FRANK
HYDROLOGY...NOCERA
TIDES/COASTAL FLOODING...NOCERAHazardous weather outlook, Sep 24, 4:50 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 450 AM EDT WED SEP 24 2008 CTZ002>004-MAZ002>018-026-NHZ011-012-015-RIZ001>004-250900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 450 AM EDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR HEAVY RAIN AND GUSTY WINDS IN THE THURSDAY NIGHT THROUGH SATURDAY TIME FRAME...AS A LOW PRESSURE SYSTEM GRADUALLY DEVELOPS ALONG THE EAST COAST OF THE UNITED STATES. IN ADDITION... THERE IS A CHANCE THAT A TROPICAL LOW WILL TRACK CLOSE TO SOUTHEAST NEW ENGLAND AROUND SATURDAY...ADDING TO THE RAIN AND WIND THREAT FOR PORTIONS OF THE REGION DURING THIS TIME. THEREFORE...THERE IS A LOW RISK FOR EXCESSIVE RAINFALL ACROSS SOUTHERN NEW ENGLAND IN THE THURSDAY NIGHT THROUGH SAT NIGHT TIME FRAME. EARLY INDICATIONS ARE FOR A WIDESPREAD 1 TO 2 INCH RAINFALL...WITH THE POTENTIAL FOR ISOLATED AMOUNTS OF 3 TO 5 INCHES. THEREFORE THE RISK FOR FLOODING EXIST DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ019>024-RIZ005>008-250900- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- 450 AM EDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS HIGH RISK OF STRONG RIP CURRENTS ACROSS EAST FACING OCEAN EXPOSED BEACHES OF EASTERN MASSACHUSETTS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR HEAVY RAIN AND GUSTY WINDS IN THE THURSDAY NIGHT THROUGH SATURDAY TIME FRAME...AS A LOW PRESSURE SYSTEM GRADUALLY DEVELOPS ALONG THE EAST COAST OF THE UNITED STATES. IN ADDITION... THERE IS A CHANCE THAT A TROPICAL LOW WILL TRACK CLOSE TO SOUTHEAST NEW ENGLAND AROUND SATURDAY...ADDING TO THE RAIN AND WIND THREAT FOR PORTIONS OF THE REGION DURING THIS TIME. THEREFORE...THERE IS A LOW RISK FOR EXCESSIVE RAINFALL ACROSS SOUTHERN NEW ENGLAND IN THE THURSDAY NIGHT THROUGH SAT NIGHT TIME FRAME. EARLY INDICATIONS ARE FOR A WIDESPREAD 1 TO 2 INCH RAINFALL...WITH THE POTENTIAL FOR ISOLATED AMOUNTS OF 3 TO 5 INCHES. THEREFORE THE RISK FOR FLOODING EXIST DURING THIS TIME PERIOD. IN ADDITION...HIGH SURF AND BEACH EROSION ARE POSSIBLE FROM THU NIGHT THROUGH SAT NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-250900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 450 AM EDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG ONSHORE WINDS UP TO 30 KNOTS WILL BUILD SEAS TO 10 TO 15 KT ACROSS THE EASTERN MA OCEAN WATERS LATE THU NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254-255-250900- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 450 AM EDT WED SEP 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEAS WILL BE BUILDING IN THE THU TO SAT NIGHT TIME FRAME. SEAS MAY REACH 15 FT OVER THE SOUTHERN COASTAL WATERS FRI NIGHT THRU SAT NIGHT. GALE FORCE WIND GUSTS OR HIGHER ARE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NOCERA
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:25 AM EDT | Small Craft Advisory | BOX | 3 days | |
| Sep 24, 3:50 PM EDT | Gale Watch | BOX | 25 hr | |
| Sep 24, 3:50 PM EDT | Gale Warning | BOX | 44 hr | |
| Sep 24, 3:50 PM EDT | Small Craft Advisory | BOX | 5 days | |
| Sep 24, 4:26 PM EDT | High Surf Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket | 72 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.